Publications Mathématiques de Besançon
Algèbre et Théorie des Nombres
With cedram.org version française
Table of contents for this volume | Previous article | Next article
Georges Gras
Sur le module de Bertrandias–Payan dans une $p$-extension – Noyau de capitulation
(On the Bertrandias–Payan module in a $p$-extension – Capitulation kernel)
Publications mathématiques de Besançon (2016), p. 25-44
Article PDF
Class. Math.: 11R04, 11R11, 11R16
Keywords: Class field theory, $p$-ramification, Bertrandias–Payan module, capitulation of ideal classes, transfer map, Kummer theory

Abstract

For a number field $K$ and a prime number $p$ we denote by $BP_K$ the compositum of the cyclic $p$-extensions of $K$ which are embeddable into a cyclic $p$-extension of arbitrary large degree. The extension $BP_K/K$ is $p$-ramified and is a finite extension of the compositum $\widetilde{K}$ of the $\mathbb{Z}_p$-extensions of $K$. The group ${\mathcal{B}\mathcal{P}}_{\!K} := {\rm Gal}(BP_K/\widetilde{K})$ is called the Bertrandias–Payan module. We study the transfer map $j^{}_{L/K} : {\mathcal{B}\mathcal{P}}_{\!K} \rightarrow {\mathcal{B}\mathcal{P}}_{\!L}$ (as a capitulation morphism of ideal classes) in a $p$-extension $L/K$. In the cyclic case of degree $p$, we prove that $j^{}_{L/K}$ is injective except if $L/K$ is kummerian, $p$-ramified, non globally cyclotomic but locally cyclotomic at $p$ (Theorem 3.1). We give an explicit formula (Theorem 5.2) for $\vert \, {\mathcal{B}\mathcal{P}}_{\!L}^G \,\vert \,.\, \vert \, {\mathcal{B}\mathcal{P}}_{\!K} \,\vert ^{-1}$ and we show how its entirety depends on the torsion group ${\mathcal{T}}_L$ of the Galois group of the maximal abelian $p$-ramified pro-$p$-extension of $L$, by using a suitable $p$-adic logarithm.

Bibliography

[AS] Angelakis, A. and Stevenhagen, P., Absolute abelian Galois groups of imaginary quadratic fields, In : proceedings volume of ANTS-X, UC San Diego 2012, E. Howe and K. Kedlaya (eds), OBS 1 (2013).
[AT] Artin, E. and Tate, J., Class field theory, Benjamin, New York, Amsterdam 1968 ; second edition : Advanced Book Classics, Addison-Wesley Publ. Comp., Redwood City 1990 ; Reprint of the 1990 second edition (2009).  MR 1043169 |  Zbl 0681.12003
[BP] Bertrandias, F. et Payan, J.-J., $\Gamma $-extensions et invariants cyclotomiques, Ann. Sci. Ec. Norm. Sup. 4, 5, (1972), 517–548. Numdam |  MR 337882 |  Zbl 0246.12005
[CK] Carroll, J.E. and Kisilevsky, H., Initial layers of $\mathbb{Z}_\ell $-extensions of complex quadratic fields, Compositio Math., 32, (1976), 157–168. Numdam |  MR 406970 |  Zbl 0357.12003
[Cha] Charifi, A., Groupes de torsion attachés aux extensions Abéliennes $p$-ramifiées maximales (cas des corps totalement réels et des corps quadratiques imaginaires), Thèse de $3^e$ cycle, Mathématiques, Université de Franche-Comté (1982), 50 pp.
[Gr1] Gras, G., Class Field Theory. From theory to practice, SMM, Springer-Verlag 2003 ; second corrected printing 2005.  MR 1941965 |  Zbl 1019.11032
[Gr2] Gras, G., Groupe de Galois de la $p$-extension abélienne $p$-ramifiée maximale d’un corps de nombres, J. reine angew. Math., 333, (1982), 86–132.  MR 660786 |  Zbl 0477.12009
[Gr3] Gras, G., Logarithme $p$-adique et groupes de Galois, J. reine angew. Math., 343, (1983), 63–80.  MR 705877 |  Zbl 0501.12015
[Gr4] Gras, G., Plongements kummeriens dans les $\mathbb{Z}_p$-extensions, Compos. Math., 55, (1985), 383–396. Numdam |  MR 799822 |  Zbl 0584.12004
[Gr5] Gras, G., Remarks on $K_2$ of number fields, Jour. Number Theory, 23, (1986), 322–335.  MR 846962 |  Zbl 0589.12010
[Gr6] Gras, G., On the structure of the Galois group of the Abelian closure of a number field, Journal de théorie des nombres de Bordeaux, 26, no. 3 (2014), 635–654.  MR 3320496
[Gr7] Gras, G., Les $\theta $-régulateurs locaux d’un nombre algébrique – Conjectures $p$-adiques, Canadian Journal of Mathematics, 68, (2016), 571–624.  MR 3492629
[Gre] Greenberg, R., Galois representations with open image, Annales de Mathématiques du Québec, special volume in honor of Glenn Stevens, 40, 1, (2016), 83–119.  MR 3512524
[GrJ] Gras, G. et Jaulent, J.-F., Sur les corps de nombres réguliers, Math. Z., 202, (1989), 343–365.  MR 1017575 |  Zbl 0704.11040
[Ha] Hajir, F., Tame pro-$p$ Galois groups : a survey of recent work, Proceedings of the $9$th conference on Algebraic Geometry and Coding Theory, Luminy (2004).  MR 2182839 |  Zbl 1155.11028
[HM1] Hajir, F. and Maire, Ch., On the invariant factors of class groups in towers of number fields, preprint (2015). Disponible à http://arxiv.org/pdf/1511.09026v1.pdf
[HM2] Hajir, F. and Maire, Ch., Prime decomposition and the Iwasawa $\mu $-invariant, preprint (2016). Disponible à http://front.math.ucdavis.edu/1601.04195
[He] Hemard, D., Modules galoisiens de torsion et plongements dans les $\mathbb{Z}_p$-extensions, Journal of Number Theory, 30, 3 (1988), 357–374.  MR 966098 |  Zbl 0666.12002
[Ja1] Jaulent, J.-F., L’arithmétique des $\ell $-extensions (Thèse d’Etat, Université de Franche-Comté, Besançon), Publ. Math. Fac. Sci. Besançon (Théorie des Nombres), Années 1984/86.  Zbl 0601.12002
[Ja2] Jaulent, J.-F., $S$-classes infinitésimales d’un corps de nombres algébriques, Ann. Sci. Inst. Fourier, 34, (1984), 1–27. Cedram |  MR 746491 |  Zbl 0522.12014
[Ja3] Jaulent, J.-F., La Théorie de Kummer et le $K_2$ des corps de nombres, J. Théorie des Nombres de Bordeaux, 2, (1990), 377–411. Cedram |  MR 1081732 |  Zbl 0723.11051
[Ja4] Jaulent, J.-F., Théorie $\ell $-adique globale du corps de classes, J. Théorie des Nombres de Bordeaux 10, 2 (1998), 355–397. Cedram |  MR 1828250 |  Zbl 0938.11052
[Ja5] Jaulent, J.-F., Sur les normes cyclotomiques et les conjectures de Leopoldt et de Gross-Kuz’min, preprint 2015. Disponible à http://arxiv.org/pdf/1509.02743.pdf
[JaPMB] Jaulent, J.-F., Sur la capitulation pour le module de Bertrandias-Payan, dans ce volume.
[JaM1] Jaulent, J.-F. et Maire, C., A propos de la tour localement cyclotomique d’un corps de nombres, Abh. Math. Semin. Univ. Hamburg, 70, (2000), 239–250 ;  MR 1809547 |  Zbl 1013.11075
[JaM2] Jaulent, J-F. et Maire, C., Radical hilbertien et tour localement cyclotomique, Jap. J. Math., New Ser., 28, 2 (2002), 203–213.  MR 1947901 |  Zbl 1014.11071
[JaNg] Jaulent, J.-F. et Nguyen Quang Do, T., Corps $p$-rationnels, corps $p$-réguliers et ramification restreinte, J. Théorie des Nombres de Bordeaux, 5, (1993), 343–363. Cedram |  MR 1265910 |  Zbl 0957.11046
[JaS] Jaulent, J.-F. et Soriano, F., Sur les tours localement cyclotomiques, Archiv. Math. (1999), 132–140.  MR 1703681 |  Zbl 0945.11021
[Ko] Koch, H., Galois Theory of $p$-extensions, Springer Monographs in Mathematics, Springer 2002.  MR 1930372 |  Zbl 1023.11002
[Kub] Kubota, T., Galois group of the maximal abelian extension of an algebraic number field, Nagoya Math. J., 12, (1957), 177–189.  MR 98077 |  Zbl 0079.26803
[Mai1] Maire, Ch., Sur la dimension cohomologique des pro-$p$-extensions des corps de nombres, J. Th. des Nombres de Bordeaux, 17, 2, (2005), 575–606.  MR 2211309 |  Zbl 1176.11057
[Mai2] Maire, Ch., Sur la structure Galoisienne de certaines pro-$p$-extensions de corps de nombres, Mathematische Zeitschrift, 267, (2011), 887–913.  MR 2776064 |  Zbl 1231.11130
[Mi] Miki, H., On the maximal Abelian $\ell $-extension of a finite algebraic number field with given ramification, Nagoya Math. J., 70, (1978), 183–202.  MR 480420 |  Zbl 0398.12003
[Mo] Movahhedi, A., Sur les $p$-extensions des corps $p$-rationnels, Math. Nachr., 149, (1990), 163–176.  MR 1124802 |  Zbl 0723.11054
[MoNg1] Movahhedi, A. et Nguyen Quang Do, T., Sur l’arithmétique des corps de nombres $p$-rationnels, Sém. Théorie des Nombres, Paris (1987/89), Progress in Math., 81, Birkhäuser (1990), 155–200.  MR 1042770 |  Zbl 0703.11059
[MoNg2] Movahhedi, A., and Nguyen Quang Do, T., On universal norms and the first layers of $\mathbb{Z}_p$-extensions of a number field, Math. Annalen, 362, (2015), 817–838.  MR 3368084
[Ng1] Nguyen Quang Do, T., Sur la $\mathbb{Z}_p$-torsion de certains modules galoisiens, Ann. Inst. Fourier, 36, (1986), 27–46. Cedram |  MR 850741 |  Zbl 0576.12010
[Ng2] Nguyen Quang Do, T., Formations de classes et modules d’Iwasawa, Noordwijkerhout 1983, Lecture Notes in Math., 1068, Springer 1984, 167–185.  MR 756093 |  Zbl 0543.12007
[NgPMB] Nguyen Quang Do, T., Descente galoisienne et capitulation entre modules de Bertrandias–Payan, dans ce volume.
[PV] Pitoun, F. and Varescon, F., Computing the torsion of the $p$-ramified module of a number field, Math. Comp., published electronically, 84, (2015), 371–383.  MR 3266966
[Seo1] Seo, S., On first layers of $\mathbb{Z}_p$-extensions II, Acta Arith., 150, (2011), no. 4, 385-397.  MR 2847266 |  Zbl 1262.11091
[Seo2] Seo, S., On first layers of $\mathbb{Z}_p$-extensions, Journal of Number Theory, 133, (2013), 4010–4023.  MR 3165628
[Seo3] Seo, S., On the Tate module of a number field (ASARC). Preprint 13-06 (2013). Disponible à http://asarc.kaist.ac.kr /bbs/view.php?board_id=preprint&no=108.
[Seo4] Seo, S., On the universal norm group of the global units and the $p$-units (preprint, 2014). Disponible à http://web.yonsei.ac.kr/sgseo/N3.pdf
[Seo5] Seo, S., On the conjectures of Gross and Leopoldt (ASARC). Disponible à http://asarc.kaist.ac.kr/bbs/view.php?board_id=preprint&no=107  MR 3488385
[Seo6] Seo, S., On torsion towers of the maximal finitely-ramified Abelian $p$-extensions (preprint, private communication, 2015).
[Th] Thomas H., Étage initial d’une $\mathbb{Z}_p$-extension, Manuscripta Mathematica, 81, 1 (1993), 413–435.  MR 1248764 |  Zbl 0799.11047
[Wa] Washington, L.C., Introduction to cyclotomic fields, Graduate Texts in Math. 83, Springer enlarged second edition 1997.  MR 1421575 |  Zbl 0966.11047

UFC LMB PUFC